MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXAL087902A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Embolism (1829); Perforation (2001)
Date of Event 11/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2020, the patient presented with an aneurysm beginning in the right common iliac artery and extending to the right internal iliac artery and underwent treatment utilizing two gore® excluder® iliac branch endoprosthesis (ibe, ceb231010, hgb161007), a gore® excluder® aaa endoprosthesis (rlt231416) , and a gore® viabahn® vbx balloon expandable endoprosthesis (vbx).The physician began by advancing and deploying the first ibe (ceb231010) device successfully and a 12fr sheath was advanced into the ibe device.The physician then cannulated the right internal iliac artery with a terumo glidewire advantage® guidewire and then exchanged the guidewire for a 1cm tip amplatz wire through a kumpe catheter.An ibe (hgb161007) internal component was then successfully deployed in the ibe gate.A vbx device was chosen based on a 7mm vessel diameter, and was delivered successfully and deployed to nominal pressure at 12atm.The balloon was deflated and removed and a 10mmx20mm armada balloon was delivered to the overlap of the ibe internal component and the vbx device and expanded to 6 atm.The physician then noticed a drop in pressure and a perforation was observed with an ante grade angiogram through the 12fr sheath.The 10mm balloon was expanded inside the limb to maintain pressure and 9 nester coils (10-15mm) were delivered into the distal branch and distal graft.Then 14mm and 12mm amplatz plugs were also deployed into the mid limb.The limb was occluded and confirmed by an angiogram, and pressure rose and stabilized.A gore® excluder® aaa endoprosthesis was delivered on the right and the ipsilateral limb was deployed into the right external ibe graft to exclude the right hypogastric.The patient tolerated the procedure.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11007935
Report Number2017233-2020-01525
Device Sequence Number17048391
Product Code PRL
UDI-Device Identifier00733132637676
UDI-Public00733132637676
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/10/2023
Device Model NumberBXAL087902A
Device Catalogue NumberBXAL087902A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer11/19/2020
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR